Refinements to the probabilistic approach to fiscal sustainability analysis
This paper relaxes some key assumptions in the probabilistic approach to fiscal sustainability. First, the authors identify structural breaks over the sample period used to estimate the covariance matrix of the shocks to the debt ratios. Second, the assumption of normality of the shocks is dropped by modeling their respective empirical distribution directly, which makes it possible to quantify asymetries and thick tails. Third, the use of fiscal reaction functions is avoided by focusing attention on debt-stabilizing balances.
|Date of creation:||01 Sep 2008|
|Date of revision:|
|Contact details of provider:|| Postal: 1818 H Street, N.W., Washington, DC 20433|
Phone: (202) 477-1234
Web page: http://www.worldbank.org/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Hamilton, James D, 1989. "A New Approach to the Economic Analysis of Nonstationary Time Series and the Business Cycle," Econometrica, Econometric Society, vol. 57(2), pages 357-84, March.
- Bandiera, Luca & Budina, Nina & Klijn, Michel & van Wijnbergen, Sweder, 2007. "The"how to"of fiscal sustainability : a technical manual for using the fiscal sustainability tool," Policy Research Working Paper Series 4170, The World Bank.
When requesting a correction, please mention this item's handle: RePEc:wbk:wbrwps:4709. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Roula I. Yazigi)
If references are entirely missing, you can add them using this form.